MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM

ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM
Model Number 1011343-40
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulties.It is possible that the shaft separation occurred with the resistance from the anatomy and interaction with the associated devices, ultimately all components were removed as the embolic protection system retrieval catheter pulled the broken portion into guiding catheter with additional resistance; however, a conclusive cause cannot be confirmed without the return of the device for examination.The occlusion and unexpected recovery of the separated portion is based on procedural circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat the internal carotid artery.Prior to implantation of the 6-8x40 mm acculink stent, the self-expanding stent system (sess) was checked to confirm that the stent was intact.The acculink sess was advanced to the lesion without resistance and the stent was deployed.During removal of the delivery system, it was found that the shaft of the delivery system had separated.The separated portion was blocking blood flow and there was the potential to cause a cerebral infarction.The embolic protection system retrieval catheter was immediately advanced to the embolic protection device and the filter and the broken portion of the stent delivery system were able to be pulled into the guiding catheter and removed.There was some resistance noted with the guide catheter during removal.No abnormalities were seen on angiography once everything was removed.The patient showed no abnormal symptoms when checked on the following two days.No additional information was provided.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12170714
Report Number2024168-2021-06072
Device Sequence Number3782325
Product Code NIM
UDI-Device Identifier08717648076374
UDI-Public08717648076374
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1011343-40
Device Catalogue Number1011343-40
Device Lot Number0082661
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2021
Initial Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;